U.S. doctors online nowAsk doctors free
Vancouver, WA
A 52-year-old female asked:

Potassium levels a little low. my potassium levels were a little low, most likely due to water pills i take ( triamterene ) dr put me on potassium 10 meq once a day, been on them for a month now and still feeling crummy and getting leg cramps and soreness

1 doctor answer3 doctors weighed in
Dr. Mary Engrav
Dr. Mary Engravanswered
Emergency Medicine 31 years experience
Yes, : Yes, it is possible that potassium levels can continue to drop even though you are taking potassium pills. Rechecking the potassium would be reasonable. Also you may need a magnesium supplement for your cramping so ask your doctor about that. There are foods that can increase your potassium (bananas, melon, etc), so after your potassium is rechecked and if it is still low that is something to consider.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.